Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 62, NWS Cleveland, OH

September 20, 2012

NWS Cleveland, OH issued this small craft advisory at Sep 20, 2012, 4:29 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2012, 4:29 AM EDT (08:29 UTC)
Expired
Sep 20, 2012, 3:00 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WHUS71 KCLE 200829
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
429 AM EDT THU SEP 20 2012

LEZ142>146-201630-
/O.NEW.KCLE.SC.Y.0062.120920T0829Z-120920T1900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
429 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

WINDS AND WAVES: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS 
THIS MORNING WITH HIGHER GUSTS. WINDS WILL DECREASE THIS AFTERNOON
AS THEY SHIFT TO THE SOUTHWEST. WAVES IN THE 2 TO 4 FOOT RANGE ARE
EXPECTED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
485 
WHUS71 KCLE 201332
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
932 AM EDT THU SEP 20 2012

LEZ142>146-201900-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-120920T1900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
932 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE WITH
HIGHER GUSTS POSSIBLE. WINDS WILL DECREASE THIS AFTERNOON AS THEY
SHIFT TO THE SOUTHWEST. WAVES OF 2 TO 4 FOOT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
095 
WHUS71 KCLE 201914
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT THU SEP 20 2012

LEZ142>146-202015-
/O.EXP.KCLE.SC.Y.0062.000000T0000Z-120920T1900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
314 PM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 4:14 AM EDT, 15 minutes earlier.

Area forecast discussion, Sep 20, 4:14 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT THU SEP 20 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA TODAY. A WEAK RIDGE WILL
BUILD EAST ACROSS THE REGION TONIGHT INTO FRIDAY. ANOTHER COLD FRONT
WILL MOVE EAST ACROSS THE AREA FRIDAY NIGHT FOLLOWED BY A TROUGH OF
LOW PRESSURE SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD SOUTHEAST
INTO THE OHIO VALLEY BY SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BIG CHANGE ON THE WAY IN THE UPPER LEVEL PATTERN. FAIRLY STRONG
UPPER LEVEL DISTURBANCE CONTINUES TO DIVE SOUTHEAST TOWARD THE AREA
FORCING STRONG DEEPENING OF THE BROAD UPPER LEVEL TROUGH. THE TROUGH
WILL DIVE SOUTHEAST OVER THE FORECAST AREA THROUGH THE WEEKEND WITH
A RETURN TO COOLER AIR EXPECTED.

COLD FRONT IS EXPECTED TO SWEEP EAST ACROSS THE FORECAST AREA TODAY.
THE BEST DYNAMICS APPEAR TO BE JUST NORTH OF THE FORECAST AREA ALONG
WITH THE BEST MOISTURE FIELD.

LATEST RADAR IMAGERY SHOWS SHOWERS EXTENDING ON A LINE FROM THE
THUMB OF MICHIGAN EXTENDING SOUTHWEST. HOWEVER...THE FURTHER
SOUTHWEST THE LIGHTER THE PRECIPITATION. OVER TIME...ACTIVITY
APPEARS TO BE WEAKENING ALONG THE SOUTHWEST FLANK OF THE FRONT.
LATEST MODELS INDICATE MOISTURE WILL BE STARVED OVER THE FORECAST
AREA AS COLD FRONT MOVES EAST INTO THE REGION. SHOWER ACTIVITY IS
EXPECTED TO BECOME LIMITED AT BEST TODAY.

WINDS ARE EXPECTED TO INCREASE OVER THE AREA AS LOW LEVEL JET
MAXIMUM PUSHES EAST INTO THE FORECAST AREA. EXPECTING BREEZY
CONDITIONS TODAY AHEAD OF THE COLD FRONT.

AS SOUTHWEST FLOW PERSISTS OVER THE REGION...EXPECTING TEMPERATURES
TO BE WARMER OVER THE AREA COMPARED TO YESTERDAY. LOOKING AT HIGHS
IN THE 70S TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
DEEP UPPER LEVEL WINTER LIKE TROUGH WILL REMAIN PERSISTENT ACROSS
THE FORECAST AREA THROUGH THE WEEKEND. THIS IS IN RESPONSE TO LARGE
AMPLIFICATION OF THE UPPER LEVEL RIDGE ON THE WEST COAST OF THE
UNITED STATES AND CANADA.

THE UPPER LEVEL TROUGH WILL NOT BE FAVORABLE FOR FAIR WEATHER
THROUGH MUCH OF THE PERIOD. A SERIES OF POTENT BITS OF ENERGY WILL
ROTATE AROUND THE BASE OF THE TROUGH AND GIVE UPPER LEVEL SUPPORT TO
ANY PRECIPITATION THAT WILL BE ONGOING AT THE TIME OF ARRIVAL.

WEAK RIDGE BUILDS EAST ACROSS THE FORECAST AREA TONIGHT INTO FRIDAY
MORNING BUT THIS WILL BE SHORT LIVED AS ANOTHER COLD FRONT MOVES
THROUGH THE AREA SATURDAY FOLLOWED BY A TROUGH OF LOW PRESSURE.
MOISTURE WILL BE PLENTIFUL WITH THESE FEATURES AS THEY MOVE THROUGH
THE REGION.

TEMPERATURES RETURN BACK TO THE COOL SIDE AS COLD AIR ADVECTION
TAKES PLACE UNDER THE UPPER LEVEL TROUGH. NO RELIEF IN SIGHT THROUGH
THE WEEKEND FOR WARMER TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
HIGH PRESSURE SHOULD BE IN CONTROL OF THE WEATHER BY MONDAY BUT IT
WILL BE NUDGED EASTWARD QUICKLY WITH THE NEXT FRONT MOVING INTO THE
AREA TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT IT APPEARS THE
FRONT WILL NOT BRING ALL THAT MUCH RAIN SO HAVE ONLY PLACED SLIGHT
CHANCES WITH IT.

TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THIS TIME OF YEAR. THE
COOLEST DAYS WILL LIKELY OCCUR ON MONDAY WITH SEVERAL LOCATIONS
ACROSS INLAND NE OHIO INTO NW PA STRUGGLING TO GET OUT OF THE 50S.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
MIDDLE AND HIGH LEVEL CLOUD COVER WILL MOVE INTO THE REGION
THROUGH THE DAY. THERE MAY BE A FEW SHOWERS ALONG THE WEAK FRONT
AS IT MOVES INTO NW OHIO LATE THIS MORNING INTO THE EARLY
AFTERNOON. THESE SHOWERS WILL ATTEMPT TO MOVE EASTWARD BUT
CONFIDENCE IS LOW AND ONLY PLACED A VCSH IN THE TAFS AS FAR EAST A
AS KCLE TO KMFD LINE.

SOUTHWEST WINDS WILL INCREASE SHORTLY AFTER SUNRISE AND MAY
PRODUCE WIND GUSTS IN THE 20 TO 25 KNOTS.

.OUTLOOK...AREAS OF NON VFR IN SHOWERS FRI AFTERNOON THROUGH
SATURDAY NIGHT.

&&

.MARINE...
GUSTY SOUTHWEST WINDS WILL OCCUR TODAY AS A COLD FRONT MOVES INTO
THE AREA FROM MICHIGAN. LOW LEVEL JET OF 35 TO 45 KNOTS WILL MOVE
OVER THE WEST END OF LAKE ERIE THIS MORNING AND WITH SOME MIXING
SHOULD REACH THE SURFACE AND PRODUCE WINDS IN THE 15 TO 25 KNOT
RANGE. SO WITH THAT SAID WE WILL HOIST A SMALL CRAFT ADVISORY FROM
CLEVELAND WESTWARD TO MAUMEE BAY. BELIEVE THE WINDS WILL DECREASE BY
MID AFTERNOON AND HAVE THE ADVISORY OUT THROUGH 3 PM. EASTERN AREAS
SHOULD REMAIN UNDER 20 KNOTS BUT THERE MAY BE SOME HIGHER GUSTS.

A STRONGER STORM SYSTEM WILL MOVE INTO THE REGION FRIDAY NIGHT INTO
SATURDAY. AS THIS LOW PASSES THERE MAY BE A PERIOD WHERE WINDS COULD
REACH GALE CONDITIONS. HIGH PRESSURE WILL PUSH BACK INTO THE REGION
SUNDAY NIGHT INTO MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     LEZ142>146.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Sep 19, 7:31 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT WED SEP 19 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-202345-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
731 PM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.